Tag Archives: high blood pressure

Medications To Avoid For Your Urinary Incontinence

It has been recognized by medical experts that the medication you might be presently taking may serve to increase your risks of getting urinary incontinence or worsen the condition. According to several reports, these cases have become very prevalent, prompting the need to make this concern a part of the management of any urinary incontinence problems.

The following are medications which have been determined to greatly affect urinary problems:

 

Medicines for High Blood Pressure

Medicines such as alpha blockers which are used for hypertension functions by lowering blood pressure by dilating the blood vessels. This allows the relaxation of the sphincter, bladder and urethra which may pave the way for incontinence when performing actions that may put pressure on the abdomen such as coughing, sneezing, and lifting.

 

Antidepressants and Other Mental Health Drugs  

While some incontinent patients may actually benefit from the use of antidepressants, in some case, the urinary incontinence symptoms may worsen with these medications. These medications may impede the contraction of the bladder which may cause the retention of the urine in the bladder, resulting to overflow incontinence. There may also be other types of antidepressants which may bring you to a state where you may not be fully aware of the need to release urine.  

 

Diuretic Medications

Diuretics, known also as “water pills”, works by flushing out excess water and salt from the body thereby lowering blood pressure. Frequency of your urination may increase which may also result to the worsening of your incontinence symptoms since diuretics tend to increase the volume of urine.

 

Antihistamine and Decongestants

While this type of medicines may actually benefit the men, the opposite is true with women. With the tightening of the urinary sphincter due to the use of pseudoephedrine-based decongestants, urine retention may occur which may then cause a sudden overflow incontinence. Urinary incontinence may be made possible, especially the elder ones, with the use of antihistamines which may make a patient sleepy.

 

While these medications have been shown to cause or worsen urinary incontinence, it may not also be wise to discontinue using these medicines since they may be important to your other conditions such as hypertension and depression. Talking to your healthcare providers is the advice given by medical experts in order to discuss alternative medications or for any suggestions in offsetting any negative effects.

 

Addressing this concern may become very important to any urinary incontinence sufferer. Deciding to give priority to these medications at the expense of your urinary problems may further worsen your urinary incontinence. The continued deterioration of your condition may then require more extreme measures such as vaginal mesh surgeries which may expose you to additional risks. The use of these devices has resulted to complaints of severe complications among patients which have triggered the filing of vaginal mesh lawsuits. For more information about this, you may visit vaginalmeshlawsuitcenter.us.

 

REFERENCES:

webmd.com/features/causes-of-incontinence

uspharmacist.com/content

sgsonline.org/sgsinc/patiented/educate_articles

Visit Us On TwitterVisit Us On FacebookVisit Us On Google PlusVisit Us On YoutubeVisit Us On LinkedinCheck Our Feed